Prescription Drugs. Doctor's advices on take a drugs - Description, Interactions, Side Effects. Online
Drugs by First Letter:  A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Back to Prescription Drugs 24.com main page News
 
 
  Medical Services  
  Home  
  From A to Z Drug List  
  Drugs by Condition  
   
 
 
  Top 10 Search Drugs by Condition  
   
   
   
   
   
   
   
   
   
   
   
     
 
  Top 100 Popular Drugs  
Abilify
Accutane
Actiq
Actonel
Adderall
Advair
Alimta
Allegra
Alli
Ambien
Amitiza
Aricept
Avandia
Avodart
Boniva
Botox
Byetta
Caduet
Celebrex
Celexa
Chantix
Cialis
Claritin
Coumadin 
Crestor
cyclobenzaprine
Cymbalta
Diovan
Effexor
Emend
Enbrel
ephedrine
Femara
fish oil
Flomax
folic acid
Fosamax
gabapentin
Gardasil
Geodon
Insulin
Juvederm
Keppra
Lamictal
Lasix
Levaquin
Levitra
Lexapro
Lipitor
lisinopril
lithium
Lotrel
Lunesta
Lyrica
Melatonin
metformin
methadone
methotrexate
Mirapex
Mirena
Namenda
naproxen
Nasonex
Neurontin
Nexium
niacin
Norco
Norvasc
omeprazole
Orencia
Ortho Evra
oseltamivir
oxycodone
oxycontin
Paxil
Percocet
phentermine
Plan B
Plavix
prednisone
Prevacid
Prilosec
promethazine
Propecia
Protonix
Provigil
Prozac
Pulmicort 
Restylane
Rogaine
Seroquel
simvastatin
Singulair
Soma
Spiriva
Suboxone
Synvisc
Tamiflu
tamoxifen
Taxol
testosterone
thyroid
Topamax
tramadol
trazodone
Ultram
Valtrex
Viagra
Vicodin
Vioxx
Vytorin
Wellbutrin
Xanax
Xenical
Yasmin
Yaz
Zelnorm
Zetia
Zocor
Zoloft
Zyprexa
Zyrtec
ADVERTISEMENT
     
     
     
 
  Support Services  
About US
Contact US
Helpful Resources
Pharmaceutical Companies
Terms of Use
Privacy Policy
This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
Verify here
 
  Back  
 

AllePak

 
  Generic Name: Chlorpheniramine/methscopolamine/pseudoephedrine (KLOR fen IR a meen, METH skoe POL a meen, SOO doe ee FED rin)
 
  Brand Names: AllePak, Allergy AM-PM Dose Pack, Allergy DN, Amdry-C, Durahist, Hista-Vent PSE, PCM-LA, Pseudo CM TR, Rhinaclear, Time-Hist QD, VisRx Dose Pack  
     
   
 

What is chlorpheniramine, methscopolamine, and pseudoephedrine?

Chlorpheniramine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Methscopolamine reduces the secretions of certain organs in the body.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of chlorpheniramine, methscopolamine, and pseudoephedrine is used to treat symptoms of the common cold or seasonal allergies, including sneezing, runny or stuffy nose, and itchy, watery eyes.

Chlorpheniramine, methscopolamine, and pseudoephedrine may also be used for other purposes not listed in this medication guide.

What is the most important information I should know about chlorpheniramine, methscopolamine, and pseudoephedrine?

Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Do not use a cough or cold if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Do not use this medication if you are allergic to chlorpheniramine or methscopolamine, or if you have severe high blood pressure or coronary artery disease, narrow-angle glaucoma, a stomach ulcer, or if you are unable to urinate.

Do not use this medication during an asthma attack.

Avoid drinking alcohol while you are taking this medication.

What should I discuss with my healthcare provider before taking chlorpheniramine, methscopolamine, and pseudoephedrine?

Do not use a cough or cold if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Dangerous side effects may occur if you take a cough or cold medicine before the MAO inhibitor has cleared from your body. Do not use this medication if you are allergic to chlorpheniramine, methscopolamine, or pseudoephedrine, or if you have:

  • severe or uncontrolled high blood pressure;

  • severe coronary artery disease;

  • narrow angle glaucoma;

  • a stomach ulcer;

  • if you are unable to urinate; or

  • if you are having an asthma attack.

Before using chlorpheniramine, methscopolamine, and pseudoephedrine, tell your doctor if you are allergic to any drugs, or if you have:

  • kidney disease;
  • liver disease;
  • diabetes;

  • glaucoma;

  • heart disease, high blood pressure, or circulation problems;

  • overactive thyroid;

  • a seizure disorder such as epilepsy;

  • asthma, emphysema or chronic bronchitis; or

  • urination problems or an enlarged prostate.

If you have any of these conditions, you may need a dose adjustment or special tests to safely take this medication.

FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. Chlorpheniramine, methscopolamine, and pseudoephedrine can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

How should I take chlorpheniramine, methscopolamine, and pseudoephedrine?

Take this medication exactly as it was prescribed for you. Do not take the medication in larger amounts, or take it for longer than recommended by your doctor. Follow the instructions on your prescription label. Cold medicine is usually taken for only a short time until your symptoms clear up.

Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Take this medicine with a full glass of water. Do not crush, chew, or break an extended-release tablet. Swallow the pill whole. It is specially made to release medicine slowly in the body. Breaking the pill would cause too much of the drug to be released at one time.

Contact your doctor if your symptoms do not improve or if they get worse while using this medication.

This medication can cause you to have unusual results with certain medical tests. Tell any doctor who treats you that you are taking an antihistamine.

Store chlorpheniramine, methscopolamine, and pseudoephedrine at room temperature away from moisture, heat, and light.

What happens if I miss a dose?

Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at the next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine.

Overdose symptoms may include nausea, vomiting, severe drowsiness, shallow breathing, ringing in your ears, problems with balance or coordination, hallucinations (seeing things), sleep problems (insomnia), feeling restless or excited, blurred vision, tremors, flushed face, and seizure (convulsions).

What should I avoid while taking chlorpheniramine, methscopolamine, and pseudoephedrine?

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.

Avoid becoming overheated in hot weather. Chlorpheniramine, methscopolamine, and pseudoephedrine increases the risk of heat stroke because it causes decreased sweating and can make you more sensitive to sunlight.

Avoid drinking alcohol. It can increase some of the side effects of chlorpheniramine, methscopolamine, and pseudoephedrine. Narcotic pain medicine, sleeping pills, muscle relaxers, and medicine for seizures, depression or anxiety can add to sleepiness caused by chlorpheniramine or methscopolamine. Tell your doctor if you regularly use any of these medicines, or any other cold or allergy medications.

Chlorpheniramine, methscopolamine, and pseudoephedrine side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have a serious side effect such as:

  • numbness, tingling, or cold feeling in your hands or feet;

  • fast, pounding, or uneven heart beats;

  • painful or difficult urination;

  • confusion, hallucinations, unusual thoughts or behavior;

  • feeling short of breath;

  • tremors or shaking; or

  • severe drowsiness, feeling light-headed, fainting.

Less serious side effects may include:

  • dry mouth, stomach pain, changes in appetite;

  • drowsiness, dizziness, weakness, headache;

  • dry eyes, blurred vision;

  • increased sweating;

  • skin rash; or

  • feeling nervous or excited (especially in children).

This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect chlorpheniramine, methscopolamine, and pseudoephedrine?

Many drugs can interact with chlorpheniramine, methscopolamine, and pseudoephedrine. Below is just a partial list. Tell your doctor if you are using any of these drugs:

  • antacids;

  • medicine to treat diarrhea (such as Immodium, Kaopectate, Pepto-Bismol);

  • atropine (Donnatal, and others), benztropine (Cogentin), dimenhydrinate (Dramamine), methscopolamine (Pamine), or scopolamine (Transderm-Scop);

  • bronchodilators such as ipratroprium (Atrovent) or tiotropium (Spiriva);

  • glycopyrrolate (Robinul);

  • mepenzolate (Cantil);

  • bladder or urinary medications such as darifenacin (Enablex), oxybutynin (Ditropan, Oxytrol), tolterodine (Detrol), or solifenacin (Vesicare);

  • irritable bowel medications such as dicyclomine (Bentyl), hyoscyamine (Anaspaz, Cystospaz, Levsin, and others), or propantheline (Pro-Banthine);

  • a beta-blocker such as atenolol (Tenormin), bisoprolol (Zebeta, Ziac), labetalol (Normodyne, Trandate), metoprolol (Lopressor, Toprol), propranolol (Inderal, InnoPran), timolol (Blocadren), and others;

  • a barbiturate such as phenobarbital (Luminal, Solfoton); or

  • an antidepressant such as amitriptyline (Elavil, Etrafon), clomipramine (Anafranil), desipramine (Norpramin), imipramine (Janimine, Tofranil), and others.

This list is not complete and there may be other drugs that can interact with chlorpheniramine, methscopolamine, and pseudoephedrine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist can provide more information about chlorpheniramine, methscopolamine, and pseudoephedrine written for health professionals that you may read.
  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.

Copyright 1996-2006 Cerner Multum, Inc. Version: 1.03. Revision Date: 4/12/2009 4:42:06 PM.;
 
 
 
Drugs by First Letter:  A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
 
Copyright © Prescription-Drug-24.com